Indiana, 2015Damaging Winds in Indiana, May 15, 2015
May 15, 2015 · NWS IND · 4 events in 3 counties and zones
Showers and thunderstorms pushed northeast into west-central and southwest Indiana during the evening hours of May the 15th. These storms produced severe winds as they moved northeast into southwest and central Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms pushed northeast into west-central and southwest Indiana during the evening hours of May the 15th. These storms produced severe winds as they moved northeast into southwest and central Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 15, 5:42 PM EST, 46 minutes earlier.
Area forecast discussion, May 15, 5:42 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 PM EDT FRI MAY 15 2015
.UPDATE...
THE AVIATION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 143 PM EDT FRI MAY 15 2015
EASTERN US RIDGE TO AMPLIFY SOME AS LARGE UPPER TROUGH OVER THE
WESTERN US MOVES INTO THE MIDWEST EARLY NEXT WEEK AND TO SE CANADA
MID WEEK. SHORT WAVE TROUGHS ROTATING OUT OF THE BASE OF THIS TROUGH
AND UP THE BACKSIDE OF THE RIDGE WILL PRODUCE OCCASIONAL PERIODS FOR
SCATTERED STORMS IN INDIANA INTO MONDAY. CANADIAN HIGH PRESSURE WILL
BUILD IN BY TUESDAY AND PROVIDE A DRY AND COOLER SPELL BEFORE NEXT
LARGE TROUGH DIGS INTO THE WEST COAST AND ARRIVES HERE FOR MEMORIAL
WEEKEND. ABOVE NORMAL TEMPS AND MORE HUMID WEATHER INTO MONDAY TO BE
FOLLOWED BY NEAR NORMAL TEMPS TUESDAY INTO FRIDAY.
&&
.NEAR TERM /TONIGHT/...
ISSUED AT 143 PM EDT FRI MAY 15 2015
FORECAST ISSUE IN TIMING AND COVERAGE OF PRECIPITATION. COMBINING
MODEL SOLUTIONS WITH CURRENT SATELLITE AND RADAR SUGGESTS COUPLE
MAIN AREAS FOR RAIN TONIGHT. ONE RAIN AREA DEVELOPS MAINLY NORTH OF
OUR AREA TIED TO SHORT WAVE AXIS LIFTING NE ACROSS KS INTO NW MO
THIS EVENING AND TIES TO SURFACE WARM FRONTAL DEVELOPMENT AND E-W
PRECIP BAND. SECOND TIES TO CURRENT ARKANSAS CONVECTION WITH MORE
SUBTLE UPPER TROUGH THAT WILL DAMPEN SOME AS IT MOVES NE TOWARDS
INDIANA. FEATURES ARE SUBTLE AND SUGGEST WHAT PRECIPITATION THAT
DOES FORM WOULD BE SCATTERED IN NATURE. MOS POPS IN 70S OR LIKELY
CATEGORY SEEM A BIT HIGH BUT AT THE SAME TIME MANY AREAS SHOULD
EXPERIENCE SOME RAIN BY DAYBREAK BUT NOT A LOT. WILL MATCH WITH
ADJACENT OFFICE POPS AS BEST AS POSSIBLE.
CURRENT MIN TEMPS FORECAST IN MID 60S ALIGNS WITH LATEST GUIDANCE
AND WILL BE FOLLOWED.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
ISSUED AT 143 PM EDT FRI MAY 15 2015
SAME PRECIP ISSUES STILL APPLY AND WILL COMBINE INTERPRETATION OF
MODEL CONSENSUS AND CURRENT RADAR TO TRY AND TIME RAIN EVENTS.
MOST MODELS HINT AT REMNANT FRIDAY NIGHT RAINS TO LINGER ACROSS
CENTRAL INDIANA INTO MID OR LATE MORNING. MEANWHILE SHORT WAVE
TROUGH OVER ERN TX TIED TO CURRENT CONVECTION THERE IS FORECAST BY
MOST MODELS TO LIFT NE INTO OUR AREA BY LATE AFTERNOON. THUS THE
THOUGH IS FOR TWO RAIN PERIODS...MORNING ONE ENDING SOUTHWEST TO
NORTHEAST THEN AFTERNOON ROUND ARRIVING MID AFTERNOON SW AND
SPREADING TO NE COUNTIES BY END OF THE AFTERNOON. SEVERAL MODELS
INDICATE HIGHER PRECIP AMOUNTS TO OCCUR SOUTHERN COUNTIES ON SOUTH
TO THE OHIO RIVER SO WILL FOLLOW THAT THOUGHT WITH HIGHEST POPS IN
SOUTHERN COUNTIES.
DESPITE OVERCAST SKY MOS GUIDANCE STILL FEEL THE DRY HOURS SATURDAY
WILL SHOW BREAKS IN CLOUDS. LATEST MOS MAX TEMP GUIDANCE SATURDAY
SUGGESTS CLOUDS MAY KEEP 80S AWAY. WILL BACK OFF MAYBE A DEGREE FROM
CURRENT FORECAST.
SATURDAY NIGHT THAT SHORT WAVES LIFTS NE ACROSS OUR AREA. FEEL 6
HOUR MAV MOS POPS HAVE BEST HANDLE ON RAIN TIMING WITH HIGHEST
THREAT IN EVENING AS WAVE PASSES THROUGH DROPPING OFF LATE SUNDAY
NIGHT. THREAT ALSO APPEARS BEST ACROSS SOUTH HALF OF AREA AGAIN.
WILL ADJUST POPS BASED ON THE ABOVE.
SATURDAY NIGHT TEMPS...AGAIN CURRENT MIN TEMP FORECAST APPEARS IN
LINE WITH LATEST DATA.
SUNDAY...REMNANTS OF SATURDAY NIGHT SEVERE CONVECTION APPROACHING
MISSISSIPPI RIVER AT DAYBREAK WILL BE IN A WEAKENING AND DRYING MODE
AS IT ENTERS INDIANA MID AND LATE AFTERNOON. SUNSHINE WARMING TEMPS
TO LOWER 80S WILL DESTABILIZE AIR ENOUGH WHILE WIND SHEAR SHOULD BE
SUFFICIENT TO DEVELOP STORMS. LIMITED MOISTURE SUGGESTS STORM
DEVELOPMENT SCATTERED IN COVERAGE ALONG THE RH AXIS IS IT MOVES IN
AS OPPOSED TO SOLID LINE.
&&
.LONG TERM /|MONDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 206 PM EDT FRI MAY 15 2015
EXTENDED RANGE MODELS HAVE A MID/UPPER LEVEL TROUGH OVER THE
EXTREME WESTERN U.S. WITH A DEEP MID/UPPER LOW OVER EASTERN
CANADA. THAT LEAVES RIDGING EXTENDING MOSTLY FROM THE ERN PLAINS
NORTHWEST INTO SASKATCHEWAN AND ALBERTA. THEREFORE...HIGH PRESSURE
WILL DOMINATE THOUGH MUCH OF THIS PERIOD AT THIS TIME.
THIS ALSO MEANS MAINLY PLEASANT WEATHER ACROSS CENTRAL INDIANA CAN
BE EXPECTED. TEMPERATURES ARE EXPECTED TO BE JUST BELOW NORMAL IN
THE MID/UPPER 60S AND LOWS IN THE UPPER 40S TO AROUND 50 DURING
THE PERIOD.
&&
.AVIATION /DISCUSSION FOR 160000Z TAF ISSUANCE/...
ISSUED AT 642 PM EDT FRI MAY 15 2015
RADAR TRENDS THUNDERSTORMS WILL BE NEAR OR AT THE LAF AND HUF
TERMINALS AT THE START OF THE TAF PERIOD AND BMG AND IND AN HOUR OR
TWO LATER. UPSTREAM LIGHTNING STRIKES WERE DECREASING A BIT...BUT
THERE STILL WILL BE PLENTY OF INSTABILITY TONIGHT. BEST COURSE OF
ACTION WILL BE 2 HOUR TEMPO GROUPS. COULD SEE MORE THUNDERSTORMS
OVERNIGHT COME UP FROM ARKANSAS AND THE LOUISIANA AND NORTHEAST
TEXAS PER THE RAPID REFRESH...BUT CONFIDENCE IN TIMING AND COVERAGE
IS NOT AS GREAT...SO WILL ONLY GO WITH PROB30 GROUPS AFTER 06Z AND
AGAIN TOMORROW AFTERNOON.
FLYING CONDITIONS THIS EVENING SHOULD BE MOSTLY VFR EXCEPT PERHAPS
MVFR OR WORSE IN THUNDERSTORMS. HOWEVER...MODEL RH TIME SECTIONS AND
SREF MVFR CEILING PROBABILITIES SUGGEST SHOULD SEE MOSTLY MVFR
CEILINGS IN THE 09Z-16Z TIME FRAME EVEN AWAY FROM STORMS.
WINDS SHOULD STAY UP ENOUGH TONIGHT TO KEEP FOG FROM BEING A
CONCERN. WINDS SHOULD BE SOUTH 4 TO 8 KNOTS TONIGHT AND SOUTH AROUND
10 KNOTS TOMORROW AFTERNOON.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...TUCEK
NEAR TERM...TUCEK
SHORT TERM...TUCEK
LONG TERM....TDUD
AVIATION...MK
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 15, 3:16 PM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
416 PM EDT FRI MAY 15 2015
INZ021-028>031-035>049-051>057-060>065-067>072-162030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
416 PM EDT FRI MAY 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
AFTERNOON AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE. BUT WE
ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER.
HAZARDS: LIGHTNING...GUSTY WINDS...SMALL HAIL.
TIMING: THUNDERSTORMS ARE POSSIBLE ANYTIME. HOWEVER BEST CHANCES
OF A STRONG THUNDERSTORM WILL BE THIS AFTERNOON.
DISCUSSION: WE WILL REMAIN UNDER A MOIST SOUTHERLY FLOW. DAYTIME
HEATING WILL CAUSE OUR AIR MASS TO BECOME MORE UNSTABLE THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY. THEN DRY AND
COOLER WEATHER WILL OCCUR AFTER MONDAY. WE ARE NOT EXPECTING ANY
OUTBREAKS OF SEVERE WEATHER. BUT LIGHTNING CAN BE A HAZARD WITH
ANY THUNDERSTORM.
DISCUSSION: LOW PRESSURE OVER THE ROCKIES WILL MOVE INTO THE
NORTHERN PLAINS BY SATURDAY AND INTO THE GREAT LAKES BY MONDAY. A
COLD FRONT WILL MOVE ACROSS OUR REGION MONDAY AND DRY AND COOLER
WEATHER WILL OCCUR MONDAY NIGHT THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
PUMA
In the hours before
Special weather statement, May 15, 4:33 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
533 PM EDT FRI MAY 15 2015
INZ029-035-036-152215-
FOUNTAIN-MONTGOMERY-TIPPECANOE-
533 PM EDT FRI MAY 15 2015
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN FOUNTAIN...NORTHERN
MONTGOMERY AND SOUTHWESTERN TIPPECANOE COUNTIES UNTIL 615 PM EDT...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF VEEDERSBURG...OR 14 MILES
WEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CRAWFORDSVILLE...
HILLSBORO...
MELLOTT...
WAYNETOWN...
WINGATE...
NEW RICHMOND...
LINDEN...
DARLINGTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4032 8686 4010 8671 3995 8717 3995 8720
4011 8731
TIME...MOT...LOC 2133Z 243DEG 15KT 4007 8714
KOCHSpecial weather statement, May 15, 6:12 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
712 PM EDT FRI MAY 15 2015
INZ028-029-160000-
TIPPECANOE-WARREN-
712 PM EDT FRI MAY 15 2015
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN TIPPECANOE AND
NORTHEASTERN WARREN COUNTIES UNTIL 800 PM EDT...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF OXFORD...OR 14 MILES SOUTH OF
FOWLER...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PINE VILLAGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4056 8680 4033 8724 4041 8735 4048 8728
4048 8710 4056 8710 4057 8709
TIME...MOT...LOC 2312Z 226DEG 22KT 4043 8725
KOCHSpecial weather statement, May 15, 6:18 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
718 PM EDT FRI MAY 15 2015
INZ051-052-060-160000-
CLAY-SULLIVAN-VIGO-
718 PM EDT FRI MAY 15 2015
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL CLAY...NORTHEASTERN
SULLIVAN AND SOUTHEASTERN VIGO COUNTIES UNTIL 800 PM EDT...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF SULLIVAN...OR 19 MILES SOUTH OF
TERRE HAUTE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BRAZIL...
FARMERSBURG...
HYMERA...
PIMENTO...
RILEY...
CLAY CITY...
CORY...
SALINE CITY...
CENTER POINT...
BOWLING GREEN...
STAUNTON...
KNIGHTSVILLE...
HARMONY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3957 8710 3949 8701 3948 8701 3948 8700
3943 8694 3936 8694 3934 8699 3934 8705
3930 8706 3910 8745 3921 8754
TIME...MOT...LOC 2318Z 229DEG 23KT 3921 8741
KOCHSpecial weather statement, May 15, 6:21 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
721 PM EDT FRI MAY 15 2015
INZ052-053-060-061-160000-
CLAY-GREENE-OWEN-SULLIVAN-
721 PM EDT FRI MAY 15 2015
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN CLAY...NORTHWESTERN
GREENE...SOUTHWESTERN OWEN AND EASTERN SULLIVAN COUNTIES UNTIL 800 PM
EDT...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINTON...OR 27 MILES SOUTH OF TERRE HAUTE...
MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SPENCER...
JASONVILLE...
COALMONT...
COAL CITY...
CLAY CITY...
PATRICKSBURG...
FREEDOM...
MCCORMICKS CREEK STATE PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3943 8694 3928 8674 3899 8717 3913 8734
TIME...MOT...LOC 2321Z 218DEG 18KT 3911 8718
KOCH
Thunderstorm Wind, Sullivan
- When
- May 15, 6:28 PM EST
- Where
- Sullivan County, 1.07 mi E of Farmersburg
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 39.250, -87.380
A measured 60 mph thunderstorm wind gust was observed at the Channel 2 location.
Thunderstorm Wind, Vigo
- When
- May 15, 6:45 PM EST
- Where
- Vigo County, 0.92 mi NNW of Pimento
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 39.332, -87.388
Small tree limbs were reported down in this location due to damaging thunderstorm wind gust estimated at 60 mph.
Thunderstorm Wind, Vigo
- When
- May 15, 6:46 PM EST
- Where
- Vigo County, 0.53 mi W of (Huf)hulman Fld Tere
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.450, -87.310
The observing station at the Terre Haute Airport measured a 60 mph thunderstorm wind gust.
Thunderstorm Wind, Hamilton
- When
- May 15, 7:33 PM EST
- Where
- Hamilton County, 2.44 mi N of Hortonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.115, -86.175
Power lines were reported down at 226th Street and State Route 38 due to damaging thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in New Mexico, May 15 to 16, 20151 death · 1 injured · 1 in hail · 4 events
- Tornadoes and Flash Flooding in Texas, May 15, 20154 injured · $615,000 · EF1 · 24 events
- Lightning Strike in Missouri, May 15, 20151 death · 1 event
- Tornadoes and Hail in Missouri, May 15 to 17, 2015$1.0 million · EF1 · 35 events
- Flooding in Nebraska, May 15 to 31, 2015$9.1 million · 3 events
- Flash Flooding and Damaging Winds in Arkansas, May 15 to 20, 2015$75,000 · 52 kt wind · 12 events
- Tornadoes and Hail in Colorado, May 15, 2015$15,000 · EF1 · 19 events
- Damaging Winds in Illinois, May 15, 2015$74,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Mississippi, May 15 to 16, 2015$52,000 · 1 in hail · 11 events
- Flash Flooding and Damaging Wind in Texas, May 15, 2015$21,000 · 50 kt wind · 16 events
- Tornado and Hail in Wyoming, May 15, 2015EF1 · 3 events
- Tornadoes and Hail in Nebraska, May 15, 2015EF0 · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579996, 580000, 580005, 580006.